MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328203
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd ultra-fine¿ original pen needles 29g leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported injection site is wet when removed after injection.Callers spouse completes injections on him, hold into site for 5 seconds only and has thumb on dose button when inserting the needle into site.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 03-jan-2023.H6: investigation summary customer returned seven pen needle 29ga 12.7mm.Customer reported injection site is wet when removed after injection.Customer discarded used pen needles and returned unused samples.The pen needles were visually inspected and found no issues.All the returned pen needles were tested for clog/flow using pen injector, and no issues were found.The alleged defect could not be confirmed.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Embecta was not able to duplicate or confirm the customer¿s indicated failure based on the sample received and test performed.The root cause could not be determined because the issue could not be confirmed.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15929657
Report Number9616656-2022-01330
Device Sequence Number14552257
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public(01)00382903282036
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number328203
Device Catalogue Number328203
Device Lot Number9134785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown